Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS San Angelo, TX

April 20, 2012Tom Green County, Texas

NWS San Angelo, TX issued this special weather statement at Apr 20, 2012, 6:13 AM CDT for Tom Green County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2012, 6:13 AM CDT (11:13 UTC)
Expired
Apr 20, 2012, 7:15 AM CDT
In force
62 min
Issued by
NWS San Angelo, TX

County Tom Green County, TX

The radar

The San Angelo radar (KSJT), 29 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5176 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WWUS84 KSJT 201113
SPSSJT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
613 AM CDT FRI APR 20 2012

TXZ066-072-073-201215-
RUNNELS TX-TOM GREEN TX-CONCHO TX-
613 AM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 AM CDT FOR
RUNNELS...TOM GREEN AND CONCHO COUNTIES...

AT 610 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
ORIENT...OR ABOUT 10 MILES NORTHEAST OF SAN ANGELO...MOVING EAST AT
30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  VERIBEST BY 625 AM CDT
  MILES BY 630 AM CDT
  MERETA BY 640 AM CDT
  LOWAKE AND ROWENA BY 645 AM CDT

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

LAT...LON 3151 10046 3167 10043 3173 10003 3143 10006
TIME...MOT...LOC 1113Z 279DEG 27KT 3158 10034

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Apr 20, 3:06 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Apr 20, 3:06 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
306 AM CDT FRI APR 20 2012

.SHORT TERM...
MOST OF THE SHOWERS AND STORMS THAT DEVELOPED THURSDAY EVENING AND
CONTINUED INTO THIS MORNING HAVE NOW DISSIPATED AS THE LOWER LEVELS
OF THE ATMOSPHERE HAVE STABILIZED. AREA RADARS HAVE CONTINUED TO
SHOW A SERIES OF BOUNDARIES MOVING ACROSS WEST CENTRAL TEXAS...BUT
THE TRUE FRONT IS LIKELY ACROSS THE BIG COUNTRY AND NORTHERN CONCHO
VALLEY AS OF 08Z. BEHIND THE FRONT...WINDS ACROSS THE SOUTH PLAINS
HAVE INCREASED OUT OF THE NORTH AND TEMPERATURES ARE NOTICEABLY
COOLER.

ALOFT...UPPER LEVEL TROUGH EVIDENT ON WATER VAPOR SLIDING INTO THE
TEXAS PANHANDLE. RADARS TO THE NORTH STILL SOME SHOWERS ASSOCIATED
WITH THE TROUGH ITSELF...SO WILL CONTINUE THE SLIGHT CHANCE POPS OF
CONVECTION ACROSS ALL OF WEST CENTRAL TEXAS TODAY. THIS UPPER TROUGH
WILL CONTINUE SOUTHEAST AND ACROSS THE AREA THIS AFTERNOON...SO
CLEARING SKIES SHOULD BEGIN ACROSS WEST CENTRAL TEXAS BY LATE THIS
AFTERNOON.

COOLER BEHIND THE FRONT...AS INCREASED CLOUD COVER AND COLD
ADVECTION COMBINE. MUCH COOLER TONIGHT...AS SURFACE HIGH SETTLES
INTO THE AREA. LIGHT WINDS...DRY AIR MASS...AND CLEAR SKIES WILL
LEAD TO BETTER RADIATIONAL COOLING CONDITIONS.

07

.LONG TERM...
A FAIRLY BENIGN WEATHER PATTERN IS EXPECTED THROUGH THE EXTENDED
FORECAST. A LARGE UPPER LEVEL TROUGH WILL BE LOCATED OVER THE LOWER
MISSISSIPPI VALLEY EARLY SATURDAY...AND CONTINUE TO MOVE EAST. AT
THE SAME TIME...A SURFACE HIGH WILL BE LOCATED JUST TO THE EAST OF
THE AREA...RESULTING IN LIGHT NORTH WINDS OVER THE EASTERN HALF OF
THE AREA...WITH SOUTHWEST WINDS OVER THE WESTERN HALF OF THE AREA.
THIS WILL LIKELY LEAD TO WARMER TEMPERATURES WEST...GENERALLY IN THE
UPPER 70S AND LOWER 80S...WITH SLIGHTLY COOLER TEMPERATURES
EAST...IN THE MID 70S. A STEADY WARM UP IN THEN EXPECTED ON SUNDAY
AND INTO THE MIDDLE PART OF NEXT WEEK...AS UPPER LEVEL RIDGING
BUILDS OVER THE SOUTHWEST UNITED STATES. EXPECT GUSTY SOUTH TO
SOUTHEAST WINDS...AND TEMPERATURES IN THE 80S TO LOWER 90S THROUGH
THE MIDDLE OF THE WEEK. MODEL DIFFERENCES ARISE WITH THE HANDLING OF
THE NEXT UPPER LEVEL LOW/TROUGH THAT APPROACHES THE CALIFORNIA
COAST. THE GFS IS MUCH MORE PROGRESSIVE...BRINGING THE LOW ASHORE
SOUTHERN CALIFORNIA WEDNESDAY AND ACROSS THE SOUTHERN PLAINS LATE
THURSDAY/FRIDAY. THE 00Z ECMWF CONTINUES TO BE MUCH
SLOWER...BRINGING THE LOW ASHORE THE CALIFORNIA COAST FRIDAY
MORNING. GIVEN THE UNCERTAINTY BEYOND DAY 5 AND CONTINUED
INCONSISTENCIES IN MODEL SOLUTIONS...DID NOT MAKE ANY MAJOR CHANGES
TO THE GRIDS BEYOND DAY 5.

DANIELS

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 74  46  77  53  84 /  20   0   0   0   0
SAN ANGELO 	 78  45  79  51  87 /  20  10   0   0   0
JUNCTION 	 76  46  79  46  86 /  20  10   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07/DANIELS
Hazardous weather outlook, Apr 20, 5:01 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
501 AM CDT FRI APR 20 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-211000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
501 AM CDT FRI APR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS WEST CENTRAL
TEXAS. ALTHOUGH THESE STORMS ARE NOT EXPECTED TO REACH SEVERE
LEVELS...ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL OF
PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. OTHERWISE...THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 20, 6:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
613 AM CDT FRI APR 20 2012

TXZ066-072-073-201215-
RUNNELS TX-TOM GREEN TX-CONCHO TX-
613 AM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 AM CDT FOR
RUNNELS...TOM GREEN AND CONCHO COUNTIES...

AT 610 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
ORIENT...OR ABOUT 10 MILES NORTHEAST OF SAN ANGELO...MOVING EAST AT
30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  VERIBEST BY 625 AM CDT
  MILES BY 630 AM CDT
  MERETA BY 640 AM CDT
  LOWAKE AND ROWENA BY 645 AM CDT

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

LAT...LON 3151 10046 3167 10043 3173 10003 3143 10006
TIME...MOT...LOC 1113Z 279DEG 27KT 3158 10034

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:17 PM CDTSevere Thunderstorm WarningSJTThrockmorton43 min
Apr 19, 7:49 PM CDTSevere Thunderstorm WarningSJTThrockmorton41 min
Apr 19, 11:28 PM CDTSpecial Weather StatementSJTCallahan62 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.